Reason for high SGPT and SGOT levels despite recovering from jaundice?
User rating for this question
Hi, I suffered from hepatatis A druing (Dec-01-2013 to Jan-16-2014). My LFT test results on 1st Feb and 15th feb are given below. I found that my SGOT and SGPT levels are increased in 2 weeks , but my bilrubin level is decreased. I attended a cocktail party yesterday and I consumed 90 ml of alcohol and bit chicken. Is this the reason for increase OF SGOT AND SGPT? I thought I am completely recovered from jaundice, but when my sgot and sgpt levels are increased I am much worried. Is there any problem with my lever? Let me know what are the precautions I need to take. 1-feb-2013 Total Bilrubin : 1,0 mg/dl Direct bilrubin : 0.7 mg/dl Indirect bilrubin : 0.3 mg/dl SGPT: 24 U/L SGOT: 37 U/L ALKALINE PHOSPHATE : 101 U/L 15feb2013(next day of consuming alcohol-90ml) Total Bilrubin : 0.8 mg/dl Direct bilrubin : 0.3 mg/dl Indirect bilrubin : 0.5 mg/dl SGPT: 90 U/L SGOT: 98 U/L ALKALINE PHOSPHATE : 97 U/L
Posted Sat, 8 Mar 2014 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 2 hours later
Brief Answer: Answered Detailed Answer: Hi and thanks for the query Hepatitis A is usually a monophasic illness eventhough there is a recurring variant in which itching is very prominent. It is well known that even a single drink of alcohol can induce hepatic inflammation and this is all the more true if the liver is already damaged. Hence quit alcohol and have a balanced diet rich in fruits. Avoid being overweight and do regular exercise. Get yourself vaccinated against hepatitis B virus if not already done Regards Dr XXXXXXX
Follow-up: Reason for high SGPT and SGOT levels despite recovering from jaundice? 53 minutes later
Hi , Thanks for your advice, So, you want me to quit alcohol completely or for a particular period? I am a social drinker and I want to booze atleast in the parties to enjoy the life. Please give your expert advice on this. XXXX
Answered by Dr. Poorna Chandra K.S 38 minutes later
Brief Answer: Directed Detailed Answer: Hi Alcohol affects every part of the body and even a single dose can cause serious side effects. As far as medicine is concerned total absteinance is what is advocated. Regards
People also viewed
- Sgot sgpt high jaundice
- Is black, tarry stools a side effect of aubagio?
- Diagnosis of Restenosis
- Diagnosis of Flash blindness
- Reduce high sgpt level jaundice
- Symptoms of Globus pharyngis
- Role of unienzyme in jaundice and sgpt and sgot
- Is black, tarry stools a side effect of otrexup?
- Is black, tarry stools a side effect of ixempra?
- Treatment and cure for Seasickness
- Is pounding in the ears a side effect of lialda?
- Sgpt and sgot levels in jaundice
- Is vomiting of blood a side effect of flutamide?
- Symptoms of Genital modification and mutilation
- Had jaundice prescribed ursokem high sgpt and sgot level